Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 167, NWS State College, PA

July 7, 2011Schuylkill County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 7, 2011, 9:23 PM EDT for Schuylkill County, Pennsylvania. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2011, 9:23 PM EDT (01:23 UTC)
Expired
Jul 7, 2011, 10:19 PM EDT
In force
56 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Schuylkill County, PA

The radar

The Philadelphia radar (KDIX), 156 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 9:28 PM EDTTSTM WND DMG3 Ene Hometown, PANUMEROUS TREES DOWN ACROSS EASTERN RUSH TOWNSHIP. TREE FELL ON HOUSE IN LAKE HAUTO AREA.
Jul 7, 9:33 PM EDTTSTM WND DMGCoaldale, PANUMEROUS TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
2030 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WUUS51 KCTP 080123
SVRCTP
PAC107-080230-
/O.NEW.KCTP.SV.W.0167.110708T0123Z-110708T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
923 PM EDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 1030 PM EDT

* AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR HOMETOWN...MOVING SOUTHEAST
  AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SNYDERS AROUND 940 PM EDT...

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 134 AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 309.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4069 7583 4064 7597 4064 7598 4081 7608
      4090 7604 4091 7599 4081 7588 4075 7577
      4073 7576
TIME...MOT...LOC 0123Z 328DEG 28KT 4081 7596

$$

FORECASTER: KREKELER
2 follow-up statements
525 
WWUS51 KCTP 080147
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
947 PM EDT THU JUL 7 2011

PAC107-080230-
/O.CON.KCTP.SV.W.0167.000000T0000Z-110708T0230Z/
SCHUYLKILL PA-
947 PM EDT THU JUL 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR EAST CENTRAL SCHUYLKILL COUNTY...

AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SNYDERS...OR 10 MILES SOUTHEAST OF TAMAQUA...MOVING SOUTHEAST AT
30 MPH.

THE WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED 
COUNTY.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD
309.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4078 7594 4086 7594 4081 7588 4075 7577
      4073 7576 4069 7583
TIME...MOT...LOC 0147Z 328DEG 28KT 4065 7583

$$

FORECASTER: KREKELER
468 
WWUS51 KCTP 080219
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1019 PM EDT THU JUL 7 2011

PAC107-080229-
/O.CAN.KCTP.SV.W.0167.000000T0000Z-110708T0230Z/
SCHUYLKILL PA-
1019 PM EDT THU JUL 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SCHUYLKILL COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4078 7594 4086 7594 4081 7588 4075 7577
      4073 7576 4069 7583
TIME...MOT...LOC 0219Z 328DEG 28KT 4044 7566

$$

FORECASTER: KREKELER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:01 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 7, 8:01 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
801 PM EDT THU JUL 7 2011

.SYNOPSIS...
AN ILL-DEFINED FRONTAL BOUNDARY WILL STAY NEARLY STATIONARY ACROSS
SOUTHERN PENNSYLVANIA THROUGH THIS EVENING. DAYTIME HEATING AND
OCCASIONAL PULSES OF ENERGY ALOFT WILL TRIGGER SCATTERED SHOWERS AND
THUNDERSTORMS NEAR THIS BOUNDARY THROUGH FRIDAY. HIGH PRESSURE AND
DRIER AIR WILL MOVE IN FOR SATURDAY AND SUNDAY. ANOTHER COLD FRONT
WILL PUSH IN FROM THE NORTHWEST EARLY NEXT WEEK WITH ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE SETTING SUN AND RESULTANT COOLING WILL CAUSE ANY REMAINING
RUMBLES OF THUNDER ACROSS THE REGION TO TAPER OFF THROUGHOUT THE
EVENING HOURS.

CLOUDS AND SCATTERED SHOWERS WILL REMAIN THROUGH THE OVERNIGHT
HOURS AS THE FRONTAL BOUNDARY CONTINUES TO SIT JUST SOUTH OF THE
PA BORDER AND A SHORT WAVE SLIDES THROUGH THE REGION.

MINS TONIGHT WILL VARY FROM NEAR 60 ACROSS THE HIGHER ELEVATIONS
OF THE LAUREL HIGHLANDS AND NORTHERN MOUNTAINS...TO THE UPPER 60S
IN THE LOWER SUSQUEHANNA VALLEY.

PATCHY VALLEY FOG WILL FORM IN THE EARLY MORNING HOURS...
ESPECIALLY IN AREAS THAT SAW RAINFALL THIS AFTERNOON/EVENING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
THE SHORT WAVE DIPS THE MEAN TROUGH DOWN A BIT DEEPER FRIDAY MORNING
TO OUR WEST...WHICH WILL ADD COHERENT UPPER FORCING. EXPECT NRMS
TSRA IN THE S...ESP THE SE ON FRIDAY. LOWER POPS ON ORDER FOR THE
N/NW SINCE THEY ARE FARTHER FROM THE DEEPER MOISTURE. BUT WILL STILL
RUN 30-40 POPS FOR THE DAYTIME. TEMPS ON FRI WILL BE COOLER BY 5-10F
FOR MANY PLACES DUE TO SHRA AND CLOUDS.

CLEARING IS EXPECTED FRIDAY NIGHT...WITH HIGH PRESSURE BUILDING
OVER THE GREAT LAKES AND THE UPPER TROUGH AXIS MOVING OFF TO OUR
EAST. THIS WILL BE A GOOD SET UP FOR COLDER THAN NORMAL TEMPS AND
FOG.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
UPPER LEVEL RIDGING WILL RETURN LATER SATURDAY AND SUNDAY...
COVERING A LARGE PART OF THE CONUS FROM THE CENTRAL AND SOUTHERN
PLAINS EASTWARD THROUGH THE SOUTHEAST AND NORTHWARD TO THE
NORTHERN MID ATLANTIC REGION. THIS WILL BRING SEASONABLE WARMTH
AND HUMIDITY TO THE REGION THROUGH TUESDAY.

ENSEMBLES AND DETERMINISTIC SOLUTIONS OF THE GFS AND ECMWF
INDICATE WITH MODERATE TO RELATIVELY HIGHER CONFIDENCE THAT THE
UPPER TROF ALONG THE BC AND WASHINGTON COASTLINE TO INTENSIFY...
WITH THE DOWNSTREAM RIDGE DOING LIKEWISE WITH RISING HEIGHTS INTO
SESKATCHEWAN AND MANITOBA...INDUCING FURTHER DOWNSTREAM BACKING TO
THE UPPER FLOW OVER THE NORTHEASTERN UNITED STATES. THIS WILL
DIRECT A DRIER AIR MASS SOUTHWARD THROUGH UPSTATE NEW YORK AND NEW
ENGLAND. WITH A 594 DM HEIGHT CENTER OVER AR AND MS...IT IS
UNCLEAR HOW MUCH DEEP LAYER MOISTURE WILL RETURN OUT OF THE
WESTERN GULF...BUT IT DOES APPEAR THAT "RING OF FIRE" CHANCES OF
CONVECTION AND NOCTURNAL MCS ACTIVITY ON THE PERIPHERY OF THE
UPPER RIDGE (DETAILS TOO COMPLEX TO CAPTURE AT THIS RANGE) WILL BE
IN THE CARDS FOR THE MIDDLE TO LATTER PART OF THE COMING WEEK.
HOWEVER...GIVEN THE LARGE SCALE NORTHWEST FLOW IS TYPICALLY DRY
FOR OUR REGION...DO NOT ANTICIPATE A SIGNIFICANT CHANGE TO THE
RECENT DRYNESS OUR REGION HAS BEEN SEEING.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SCATTERED THUNDERSTORM ACTIVITY AFFECTING AIRFIELDS THIS
AFTERNOON IS WINDING DOWN. VFR CONDITIONS WILL PREVAIL FOR THIS
EVENING BUT MID AND HIGH CLOUDS WILL CONTINUE TO INCREASE AS
SHORT WAVE TROUGH APPROACHES FROM THE WEST. MOIST SURFACE
CONDITIONS AND LIGHT OR CALM WINDS SHOULD ALLOW FOR REDUCED VSBYS
FROM BR/FG IN THE EARLY MORNING HOURS....GOOD AGREEMENT FROM VARIOUS
MODEL GUIDANCE FOR THIS. ONCE MORNING BR/FG BURNS OFF THE MAIN
CONCERN FOR AVIATION WILL BE SHOWERS AND THUNDERSTORMS IN THE
AFTERNOON AND EVENING THAT COULD REDUCE VSBYS AND LOWER CEILINGS
FOR SHORT PERIODS.

OUTLOOK...
SAT-SUN...PATCHY MORNING FOG...OTHERWISE MAINLY VFR AS AN AREA OF
HIGHER PRESSURE PUSHES INTO THE REGION.
MON...SCATTERED SHRA/TSRA POSSIBLE AS ANOTHER COLD FRONT
APPROACHES FROM THE NORTHWEST.
TUE...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LA CORTE/COLBERT
SHORT TERM...LAMBERT
LONG TERM...DEVOIR
AVIATION...KREKELER
Hazardous weather outlook, Jul 7, 7:48 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
748 PM EDT THU JUL 7 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-090000-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
748 PM EDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 7, 3:38 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
338 PM EDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     5 NE CARLISLE SPRINGS   40.29N  77.11W
07/07/2011                   CUMBERLAND         PA   911 CALL CENTER

            TREES AND WIRES DOWN.

&&

EVENT NUMBER CTP1100297

GAD
Special weather statement, Jul 7, 3:50 PM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
350 PM EDT THU JUL 7 2011

PAZ064>066-072015-
ADAMS PA-LANCASTER PA-YORK PA-
350 PM EDT THU JUL 7 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ADAMS...
WEST CENTRAL LANCASTER AND WESTERN YORK COUNTIES...

AT 348 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WEIGELSTOWN TO HANOVER TO PARKVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR WEIGELSTOWN
AROUND 400 PM...SPRING GROVE AROUND 410 PM AND NEW SALEM AROUND 420
PM.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 11 AND 31.

LAT...LON 3989 7703 4011 7695 4013 7674 4012 7672
      4013 7671 4015 7653 3994 7661 3971 7688
      3972 7723

FORECASTER: COLBERT/LACORTE
Special weather statement, Jul 7, 3:58 PM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT THU JUL 7 2011

PAZ056-057-059-072045-
DAUPHIN PA-LEBANON PA-PERRY PA-
358 PM EDT THU JUL 7 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN PERRY...
NORTHERN DAUPHIN AND NORTHWESTERN LEBANON COUNTIES...

AT 357 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HALIFAX TO MILLERSTOWN...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL BE NEAR LIVERPOOL AROUND 430 PM...
MILLERSBURG AROUND 440 PM AND ELIZABETHVILLE AROUND 450 PM.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 93 AND 96.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
209.

LAT...LON 4048 7641 4045 7686 4056 7717 4061 7670
      4053 7650

FORECASTER: DEVOIR
Special weather statement, Jul 7, 4:03 PM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
403 PM EDT THU JUL 7 2011

PAZ066-072030-
LANCASTER PA-
403 PM EDT THU JUL 7 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LANCASTER COUNTY...

AT 401 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW HOLLAND...MOVING
EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THIS STORM WILL BE NEAR
NEW HOLLAND AROUND 410 PM...NEW HOLLAND AROUND 420 PM AND GAP AROUND
430 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...
ROUTE 322...STATE ROAD 41.

LAT...LON 4012 7590 4011 7593 4004 7593 3994 7599
      3999 7627 4017 7623 4015 7589

FORECASTER: MS
Special weather statement, Jul 7, 4:35 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
435 PM EDT THU JUL 7 2011

PAZ066-072100-
LANCASTER PA-
435 PM EDT THU JUL 7 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LANCASTER COUNTY...

AT 430 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEW HOLLAND...MOVING
EAST AT 5 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...
AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS
STORM WILL BE NEAR TERRE HILL AROUND 500 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 291
AND 295.

LAT...LON 4011 7593 4009 7593 4004 7593 3999 7596
      3999 7620 4017 7621 4020 7597 4015 7589
      4013 7589

FORECASTER: COLBERT/LA CORTE
Special weather statement, Jul 7, 5:24 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
524 PM EDT THU JUL 7 2011

PAZ019-026-027-072200-
HUNTINGDON PA-MIFFLIN PA-SOUTHERN CENTRE PA-
524 PM EDT THU JUL 7 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIFFLIN...NORTHEASTERN
HUNTINGDON AND SOUTH CENTRAL CENTRE COUNTIES...

AT 523 PM EDT...A STRONG THUNDERSTORM WAS NEAR BOALSBURG...MOVING
EAST AT 15 MPH.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR CENTRE HALL AROUND 540 PM...POTTERS MILLS
AROUND 550 PM AND SEVEN MOUNTAINS AROUND 600 PM.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 71 AND 76.

LAT...LON 4086 7752 4064 7753 4066 7792 4084 7792

FORECASTER: COLBERT/LACORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:14 AM EDTSpecial Weather StatementCTPMcKean61 min
Jul 8, 7:52 AM EDTSpecial Weather StatementCTPMcKean53 min
Jul 8, 8:38 AM EDTSpecial Weather StatementCTPPotter52 min
Jul 8, 11:31 AM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, York3 hr
Jul 8, 11:40 AM EDTFlash Flood WatchCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, York7 hr
Jul 8, 12:56 PM EDTSpecial Weather StatementCTPSnyder64 min
Jul 8, 1:13 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Franklin, Juniata, Perry3 hr
Jul 8, 2:00 PM EDTFlash Flood WarningCTPCumberland, Dauphin, Perry, York3 hr
Jul 8, 2:26 PM EDTSevere Thunderstorm WarningCTPLycoming, Union64 min
Jul 8, 3:23 PM EDTSpecial Weather StatementCTPLancaster52 min
Jul 8, 4:08 PM EDTAreal Flood AdvisoryCTPTioga3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.